question-icon

What Causes Lower Back Pain And Anxiety In An Elderly Person?

default
Posted on Fri, 12 Jan 2018
Question: Noticed swelling between ankle bone and sole of both feet. Recent vericose veins on shins are unsightly. Symptoms are blood pressure increased from low-normal to high after sovaldi/ribaviun 12 week treatment ending July 2016. Back pain in very low back area. Water retention but low sodium intake. Never been sick. Anxiety. Age 67
doctor
Answered by Dr. Mahaveer Patil (1 hour later)
Brief Answer:
VARICOSE VEINS VV/S ANTI HYPERTENSIVE DRUG SIDE EFFECT

Detailed Answer:
Hi,

Thank you for posting the question.
I have gone through your medical history in detail.

The swelling between the ankle bone and sole of feet most commonly occurs due to stagnation of impure blood in that area as a result of long standing varicose veins.

Another reason for such type of swelling is a result of side effect of anti- hypertensive drugs.

The drugs that you are taking may cause fluid retention in the body.Ankles and feet, being dependant parts of the body,water tends to accumulate in these parts quite easily.

I would suggest you to keep your legs elevated over a pillow while sleeping.Apply compression bandage over the affected parts.

Consult a physician and get a detailed blood and cardiac profile checked.You may have to get the anti hypertensive drugs changed.The doctor may start you on diuretics.

Analgesics and application of local gel/sprays followed by hot fomentation will be helpful for low back pain.

Laser treatment for varicose veins is known to have good results.

I hope the answer was useful.

Feel free to ask me any follow up queries that you may have.

Thank you.
Kind regards.

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Mahaveer Patil (16 minutes later)
Thank you!
doctor
Answered by Dr. Mahaveer Patil (32 minutes later)
Brief Answer:
welcome

Detailed Answer:
You are always welcome for further queries.
Thank you.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Mahaveer Patil

Orthopaedic Surgeon

Practicing since :2002

Answered : 1209 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Lower Back Pain And Anxiety In An Elderly Person?

Brief Answer: VARICOSE VEINS VV/S ANTI HYPERTENSIVE DRUG SIDE EFFECT Detailed Answer: Hi, Thank you for posting the question. I have gone through your medical history in detail. The swelling between the ankle bone and sole of feet most commonly occurs due to stagnation of impure blood in that area as a result of long standing varicose veins. Another reason for such type of swelling is a result of side effect of anti- hypertensive drugs. The drugs that you are taking may cause fluid retention in the body.Ankles and feet, being dependant parts of the body,water tends to accumulate in these parts quite easily. I would suggest you to keep your legs elevated over a pillow while sleeping.Apply compression bandage over the affected parts. Consult a physician and get a detailed blood and cardiac profile checked.You may have to get the anti hypertensive drugs changed.The doctor may start you on diuretics. Analgesics and application of local gel/sprays followed by hot fomentation will be helpful for low back pain. Laser treatment for varicose veins is known to have good results. I hope the answer was useful. Feel free to ask me any follow up queries that you may have. Thank you. Kind regards.